Nebraska, 2026Wildfire in Nebraska, March 12 to 27, 2026
March 12 to 27, 2026 · NWS LBF · 1 event in 1 county or zone
Fire initially started approximately 5 miles southwest of Brady during the late afternoon hours of March 12th. Aided by strong west-northwest winds, the fire spread into far southeastern Lincoln and portions of western Dawson County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $4.7 million
- Crop damage
- $2.6 million
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Fire initially started approximately 5 miles southwest of Brady during the late afternoon hours of March 12th. Aided by strong west-northwest winds, the fire spread into far southeastern Lincoln and portions of western Dawson County. The fire persisted for several days with periodic ignition of hot spots over southeastern Lincoln County. By the time the fire was contained on March 27th, the fire consumed a total of 129,253 acres. In Lincoln County, the fire consumed a total of 106,194 acres.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Mar 12, 3:11 PM CST, 1 hour 34 minutes earlier. Its key messages:
- Strong winds continue this afternoon through the overnight, switching from the west to the northwest
- Fire weather concerns persist the remainder of the afternoon into the evening hours for all of western and north central Nebraska
- Additional fire weather concerns may be possible on Saturday afternoon across western Nebraska
Area forecast discussion, Mar 12, 3:11 PM CST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
411 PM CDT Thu Mar 12 2026
.KEY MESSAGES...
- Strong winds continue this afternoon through the overnight,
switching from the west to the northwest
- Fire weather concerns persist the remainder of the afternoon
into the evening hours for all of western and north central
Nebraska
- Additional fire weather concerns may be possible on Saturday
afternoon across western Nebraska
&&
.SHORT TERM /THROUGH FRIDAY NIGHT/...
Issued at 402 PM CDT Thu Mar 12 2026
The main concern in the short term will continue to be
the strong winds along with the fire weather concerns through this
evening. Winds will remain out of the west through the early evening
hours. Expect the cold front to advance through the area between 23z
and 03z this evening, as the cold front passes winds will turn to
the northwest. Winds will remain strong across western Nebraska into
the central Sandhills through mid evening, then strongest winds
overnight will be across north central Nebraska. The High Wind
Warning across western Nebraska into the central Sandhills will
be in effect until 10pm CDT with the the High Wind Warning
across north central Nebraska in effect until 3am CDT. Winds
will then diminish towards sunrise with winds decreasing to
around 15 mph.
As for temperatures for Friday, coolest temperatures will lie
across north central Nebraska in the wake of the cold front with
highs only reaching the 40s. Southwest winds will keep
temperatures warmer across western and southwest Nebraska with
above normal temperatures as highs reach the 60s and 70s. There
will be some elevated fire weather concerns across southwest
Nebraska as temperatures as min RH will be in the low 20s,
however winds are not expected to be strong, only around 10 to
15 mph with gust up to 20 mph in the afternoon.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Issued at 402 PM CDT Thu Mar 12 2026
See Previous Discussion
&&
.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1207 PM CDT Thu Mar 12 2026
The main concern in the short term will be the strong winds
today and tonight. The strongest winds this afternoon will be
across western Nebraska into the central Sandhills, including
North Platte and Valentine terminals with western winds
sustained at 35 to 30 kts and gust of 45 kts or more. Winds
will then switch to the northwest in the evening with sustained
winds of 10 to 15 kts and gust up to 35 kts. For north central
Nebraska, the strongest winds will be this evening through the
overnight with northwest winds of 20 30 kts and gust up to 45
kts or more. Mid level cloud will move in Friday morning across
northern Nebraska and winds will diminish to around 5 kts.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until 10 PM CDT /9 PM MDT/ this evening for
NEZ004-005-022>025-035-036-056-057-094.
Red Flag Warning until 10 PM CDT /9 PM MDT/ this evening for
NEZ204-206-208>210-219.
High Wind Warning until 3 AM CDT Friday for NEZ006>010-026>029.
&&
SHORT TERM...Gomez
LONG TERM...
AVIATION...Gomez
Hazardous weather outlook, Mar 12, 3:09 PM CST, 1 hour 36 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
409 PM CDT Thu Mar 12 2026
NEZ004>010-022>029-035>038-056>059-069>071-094-132115-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
409 PM CDT Thu Mar 12 2026 /309 PM MDT Thu Mar 12 2026/
This Hazardous Weather Outlook is for portions of western and north
central Nebraska.
.DAY ONE...Tonight.
The combination of warm temperatures, very low humidity, and west
winds gusting 40 to 65 miles per hour will lead to critical fire
weather conditions across all of western and north central Nebraska.
A Red Flag Warning is in effect through this evening for the entire
area.
A High Wind Warning is in effect for much of the Sandhills and north
central Nebraska through tonight. West winds gusting as high as 65
mph is the greatest concern through early Friday morning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Elevated fire weather conditions are possible Friday with near
critical to critical fire conditions possible on Saturday across
southwest and western Nebraska.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 12, 3:47 PM CST, 58 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
447 PM CDT Thu Mar 12 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM Non-Tstm Wnd Gst 1 ESE Imperial 40.51N 101.62W
03/12/2026 M56 MPH Chase NE ASOS
&&Local storm report, Mar 12, 4:02 PM CST, 43 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
502 PM CDT Thu Mar 12 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM Non-Tstm Wnd Gst 1 E Gordon 42.81N 102.18W
03/12/2026 M66 MPH Sheridan NE AWOS
&&Local storm report, Mar 12, 4:24 PM CST, 21 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
524 PM CDT Thu Mar 12 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM Non-Tstm Wnd Gst 3 NNE Kingsley Dam 41.26N 101.63W
03/12/2026 M60 MPH Keith NE Mesonet
&&Local storm report, Mar 12, 4:26 PM CST, 19 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
526 PM CDT Thu Mar 12 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM Non-Tstm Wnd Gst 3 W Lewellen 41.33N 102.20W
03/12/2026 M69 MPH Garden NE Mesonet
&&Local storm report, Mar 12, 4:38 PM CST, 7 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
538 PM CDT Thu Mar 12 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Non-Tstm Wnd Gst 13 SSE Gordon 42.65N 102.07W
03/12/2026 M60 MPH Sheridan NE Mesonet
&&Local storm report, Mar 12, 4:39 PM CST, 6 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
539 PM CDT Thu Mar 12 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Non-Tstm Wnd Gst 21 S Merriman 42.62N 101.72W
03/12/2026 E63 MPH Cherry NE Mesonet
&&Wildfire, Lincoln
- When
- March 12, 4:45 PM CST to March 27, 12:00 PM CST
- Where
- Lincoln forecast zone
- Injuries
- 0 direct, 1 indirect
- Property damage
- $4.7 million
- Crop damage
- $2.6 million
- Reported by
- Emergency Manager
- Coordinates
- 41.048, -100.745 (the zone’s center; the record gives no point)
Fire initiated during the late afternoon hours of March 12th. Aided by strong west-northwest winds, the fire pushed quickly to the southeast. By the time the fire was contained on March 27th, a total of 106,194 acres was consumed in Lincoln County. The fire led to approximately, 300 persons being evacuated around Jeffrey Lake on March 12th. One injury occurred as a result of the fire. Three fire vehicles were destroyed in the fire.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Nebraska, March 12 to 28, 20261 death · $19 million · 4 events
- Flash Flooding and High Wind in Hawaii, March 12 to 15, 20261 injured · $26 million · 69 kt wind · 21 events
- Tornadoes and Damaging Winds in Georgia, March 12, 20262 injured · $34,000 · EF2 · 33 events
- Tornadoes and Damaging Winds in Georgia, March 12, 20262 injured · $290,000 · EF1 · 58 events
- Tornadoes and Damaging Winds in Alabama, March 12, 2026$290,000 · EF1 · 49 events
- Wildfire in Nebraska, March 12 to 15, 2026$1.9 million · 1 event
- Wildfire in Nebraska, March 12 to 23, 2026$1.4 million · 1 event
- High Wind and Strong Wind in Wisconsin, March 12 to 13, 2026$445,000 · 59 kt wind · 20 events
- Damaging Winds in Georgia, March 12, 2026$283,000 · 60 kt wind · 8 events
- Tornadoes and Damaging Winds in North Carolina, March 12, 2026EF1 · 31 events
- High Wind in Idaho, March 12, 2026$52,000 · 65 kt wind · 7 events
- High Wind in North Dakota, March 12, 202677 kt wind · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1322614.